MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM DRILL BIT/MINI QC WITH 8MM STOP/44.5MM

OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM DRILL BIT/MINI QC WITH 8MM STOP/44.5MM
Model Number 317.78
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 05/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during facial trauma maxillofacial surgery that two drill bits broke.Fragments were generated.Fragments of one drill bit were recovered.Fragments from the second drill bit were not successfully recovered.There was a surgical delay of twenty (20) minutes.The procedure was successfully completed.There is no known patient consequence.This complaint involves two (2) devices.This report is for (1) 1.5mm drill bit/mini qc with 8mm stop/44.5mm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, part: 317.780, lot: f-18267, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 17.March 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Customer quality investigation: the instrument(s) was not returned.And the investigation will be completed based on the supplied image(s) from the attachment(s) located in notes & attachments section of the product complaint.The image(s) was reviewed, and the complaint condition was confirmed, as the image showed the drill bit broke at the distal tip.As the instrument(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation was performed, and no issues were noted.There is no indication, that a design or manufacturing issue contributed to the complaint as the circumstances during the time of the event are unknown.No new malfunctions were observed, during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: visual inspection: the 1.5 drill bit/mini qc with 8 stop/44.5 (p/n: 317.780, lot #: f-18267) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the distal tip of the device was broken and broken fragment was not received.No other issues were observed with the returned device.Device failure/defect identified? yes.Dimensional inspection: the distal tip diameter was measured to be specification per drawing.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed -1.5 drill, stop.Complaint confirmed? yes, the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the 1.5 drill bit/mini qc with 8 stop/44.5 (p/n: 317.780, lot #: f-18267).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.5MM DRILL BIT/MINI QC WITH 8MM STOP/44.5MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10127499
Report Number8030965-2020-03958
Device Sequence Number11326765
Product Code HTW
UDI-Device Identifier10887587038728
UDI-Public(01)10887587038728
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number317.78
Device Catalogue Number317.780
Device Lot NumberF-18267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 05/23/2020
Supplement Date Received by Manufacturer06/23/2020
07/23/2020
03/18/2021
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date06/30/2020
07/24/2020
03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM; 1.5MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR